You are viewing iud_divas

Previous Entry | Next Entry

First period after Paragard insertion

About 3 weeks ago, I had a Paragard inserted towards the end of my last period. The insertion extended my period for about 2 days and since then I really haven't had too many problems. Maybe there is some cramping but nothing I can't handle.  Last week, I started having traces of blood in my cervical mucus and  the day before yesterday, I started spotting. But yesterday, I thought I was just spotting but it looks like I'm having my actual period which normally would not be due for about a week. Maybe this is just kind of a build up towards my actual period but I can't tell for sure whether I actually started or not. I've been tracking my period (http://mymonthlycycles.com) but it's only 21 days into my cycle. I've had my period early before but not this early. Any divas out there have similar experiences? 

Comments

( 10 comments — Leave a comment )
jarien
May. 10th, 2010 11:14 am (UTC)
It's perfectly normal for your first few IUD periods to be irregular. Mine were skipped (coming off HBC, no surprise really), 21 days, 28 days, 30 days, then 40 days. And the flow varied for the last three, so that none of them have really been the same... which my GYN nurse assures me is just part of my body getting used to the IUD and perfectly normal.

Do keep on tracking your cycles, but don't be surprised if things are a bit wacky while your body adjusts to the new tenant.
naturespirit
May. 10th, 2010 12:48 pm (UTC)
Yup. My cycles have been 24, 25, 29, 30 and 30 days. My guess is that it's a combination of my uterus getting used to the IUD and my hormones getting back into their natural rhythm after being artificially regulated by HBC. Some women's cycles follow the moon, others sync up to women they spend a lot of time with (and I'm sure there are a million other rhythms). It seems that mine is lining up to ovulate on the new moon.
footballgirrl
May. 10th, 2010 12:58 pm (UTC)
My first post-IUD period came a week early too... it's perfectly normal. Don't expect everything to be perfectly on time 1) your uterus is adjusting to the IUD and 2) natural bodies (no hormonal birth control) are NOT perfect and run on time always.

On the pill and off the pill my periods were cycles were 28 days like clockwork. First IUD period was a week late, and now more than a year into the IUD for the first time since then, its a week early again! Nothing to worry about.

Try to relax and not fret over every change u will experience the next little while. Unless u are in massive amounts of pain, theres really nothing to worry about.
jlm226
May. 10th, 2010 01:24 pm (UTC)
I'm not really worried, just curious.
awakened310
May. 10th, 2010 01:56 pm (UTC)
Footballgirrl, I just wanted to thank you for all of your encouraging posts! I read many of them via the archives when I was researching whether or not the IUD was right for me or not.
footballgirrl
May. 10th, 2010 04:55 pm (UTC)
No Problem !!! :-)
fireaphid
May. 10th, 2010 02:46 pm (UTC)
I had the exact same experience, actually. I had my Paragard inserted on day 8 of my cycle, when I was just barely spotting anymore from my period. I spotted for an extra couple days, and then started spotting again on day 21 of my cycle. I thought it was weird, but after 2 days of spotting it became clear that it was, in fact, my period, though it was a bit lighter than normal. I also track my cycles, and they were 26+/-3 days before, and 21 was a new record for me. I was surprised because I've never been on any form of hormones, nor have I ever been pregnant, and I don't see why Paragard should have changed my cycle length. But, in the 8 months since then, they've gone back to normal.
jlm226
May. 10th, 2010 03:36 pm (UTC)
That is exactly like my experience because I wasn't using any hormonal birth control either. I've always marked when I got my period and am planning to chart my temperature just so I know what's going on in there. I'm barely over my first month with it in, so I'm still in the adjustment period.
amorrisf
Sep. 24th, 2010 06:05 pm (UTC)
1st Period after ParaGard
I had Mirena for 4 years and had it taken out about two months ago. I used NuvoRing for about a week before it made me an insane crazy b!t@h, so I then decided to get ParaGard. ParaGard was inserted toward the end of my last period (24 day cycle), and didn't make my cycle last any longer. I too track my periods, and was due for my period 4 days ago. I started seeing a little blood in my cervical mucus about a week ago, and though great, it's on time. However, nothing ever came. I saw a little bit more blood 2 days ago, but that's been it so far. Anyone else's first period come really late after insertion?
lollabell
Dec. 19th, 2010 05:04 pm (UTC)
Re: 1st Period after ParaGard
I had my paragard inserted november 30th (not using any bc before insertion and was not on my period), expecting period today, Dec 19th (usually mine are 28-30) i've never been so much of a worry wort. I know im not technically late yet but this is the first time ive had unprotected (used condoms forever..unit recently) i feel no symptoms of a period i had a little mucus when i wipe but no blood or anything.
when should my first period come?
( 10 comments — Leave a comment )

Latest Month

August 2014
S M T W T F S
     12
3456789
10111213141516
17181920212223
24252627282930
31      

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com